ISSN 1302-0099 | e-ISSN 2146-7153 | Türkçe
 
Volume : 21   Issue : 2   Year : 2018
Current Issue Published Issues Ahead of Print Most Accessed Articles


  Valproic acid induced hyperammonemic encephalopathy: A case report (Turkish) [J Clin Psy]
J Clin Psy. 2018; 21(1): 102-106 | DOI: 10.5505/kpd.2018.19970  

Valproic acid induced hyperammonemic encephalopathy: A case report (Turkish)

Ferda Apa, Figen Çulha Ateşci, Gülfizar Sözeri Varma
Department of Psychiatry, Pamukkale University, Denizli, Turkey

Valproic acid (VPA) is commonly used drug to treat variety of anticonvulsant and mood stabilizer in psychiatric and neurologic cases. It is thought to be a safe drug with a large therapeutic aspect..Uncommonly, hyperammonemia can be progressed by the usage of valproate and VPA induced hyperammonemia delirium-like condition by extrahepatic origin can be constituted. Being unrecognized of this situation in a timely manner can result in encephalopathy and even death. The measurement of the level of ammonia is important to establish a potentially lethal but reversible situation. In this case study, it is aimed that to present hyperammonemia related to the use of psychotropic drugs and to present a patient with hyperammonemia during VPA and antipsychotic use without a medical disease except bipolar disorder in the past.

Keywords: valproic acid, non-hepatic encephalopathy, hyperammonemia


Valproik Asit Kullanımına Bağlı Gelişen Hiperamonyemik Ensefalopati: Olgu Sunumu (Turkish)

Ferda Apa, Figen Çulha Ateşci, Gülfizar Sözeri Varma
Pamukkale Üniversitesi Tıp Fakültesi, Psikiyatri Ana Bilim Dalı, Denizli

Valproik asit (VPA), çeşitli psikiyatrik ve nörolojik durumlarda yaygın olarak kullanılan antikonvülzan ve duygudurum düzenleyicisidir. Geniş terapötik penceresiyle güvenli bir ilaç olduğu düşünülmektedir. Nadiren valproat kullanımına bağlı hiperamonyemi gelişebilmekte ve VPA ile indüklenen ve karaciğer dışı nedenlerden kaynaklanan hiperamonyemi deliryum oluşturabilmektedir. Bu durumun zamanında fark edilmemesi ensefalopati ve hatta ölümle sonuçlanabilmektedir. Amonyak seviyesinin ölçülmesi, ölümcül olabilecek ama geri döndürülebilir bir durumu ortaya koyması bakımından önemlidir. Bu olgu sunumunda, geçmişte bipolar bozukluk dışında tıbbi bir hastalığı olmayan, VPA ve antipsikotik kullanımı sırasında hiperamonyemi gelişen bir olgunun sunulması ve psikotrop ilaç kullanımı ile ilişkili hiperamonyeminin gözden geçirilmesi amaçlanmıştır.

Anahtar Kelimeler: valproik asit, non-hepatik ensefalopati, hiperamonyemi


Ferda Apa, Figen Çulha Ateşci, Gülfizar Sözeri Varma. Valproic acid induced hyperammonemic encephalopathy: A case report (Turkish). J Clin Psy. 2018; 21(1): 102-106

Corresponding Author: Gülfizar Sözeri Varma, Türkiye


TOOLS
Full Text PDF
Print
Download citation
RIS
EndNote
BibTex
Medlars
Procite
Reference Manager
Share with email
Share
Send email to author

Similar articles
PubMed
Google Scholar


 
 
Copyright © 2018 Klinik Psikiyatri. Tüm Hakları Saklıdır. LookUs & OnlineMakale